Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 29, NWS Amarillo, TX

April 9, 2012Gray County, Hemphill County, Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 9, 2012, 3:42 PM CDT for Gray County, Hemphill County, Wheeler County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2012, 3:42 PM CDT (20:42 UTC)
Expired
Apr 9, 2012, 4:45 PM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Gray County, TX, Hemphill County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:26 PM CDTHAIL 26 Sw Mobeetie, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:23 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS54 KAMA 092042
SVRAMA
TXC179-211-483-092145-
/O.NEW.KAMA.SV.W.0029.120409T2042Z-120409T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  EXTREME SOUTH CENTRAL HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS
  NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 445 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 11 MILES WEST OF NEW MOBEETIE...OR ABOUT 13 MILES SOUTH OF
  MIAMI...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW MOBEETIE...
  WHEELER...
  BRISCOE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS
SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3563 10015 3536 10016 3541 10074 3559 10074
TIME...MOT...LOC 2042Z 271DEG 15KT 3550 10062

$$

KJS
3 follow-up statements
844 
WWUS54 KAMA 092105
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
405 PM CDT MON APR 9 2012

TXC179-211-483-092145-
/O.CON.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/
GRAY TX-HEMPHILL TX-WHEELER TX-
405 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN WHEELER...EXTREME SOUTH CENTRAL HEMPHILL AND
NORTHEASTERN GRAY COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF MOBEETIE...OR ABOUT 14 MILES SOUTH OF
MIAMI...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3563 10015 3536 10016 3541 10074 3559 10074
TIME...MOT...LOC 2105Z 271DEG 15KT 3550 10054

$$

KJS
029 
WWUS54 KAMA 092133
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
433 PM CDT MON APR 9 2012

TXC179-092143-
/O.CAN.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/
GRAY TX-
433 PM CDT MON APR 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAY COUNTY IS
CANCELLED...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3541 10052 3560 10051 3563 10015 3536 10016
TIME...MOT...LOC 2133Z 271DEG 15KT 3550 10040

$$

TXC211-483-092145-
/O.CON.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/
HEMPHILL TX-WHEELER TX-
433 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN WHEELER AND EXTREME SOUTH CENTRAL HEMPHILL
COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOBEETIE...OR ABOUT 19 MILES SOUTHEAST OF MIAMI...MOVING
EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3541 10052 3560 10051 3563 10015 3536 10016
TIME...MOT...LOC 2133Z 271DEG 15KT 3550 10040

$$

KJS
241 
WWUS54 KAMA 092148
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
448 PM CDT MON APR 9 2012

TXC211-483-092158-
/O.EXP.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/
HEMPHILL TX-WHEELER TX-
448 PM CDT MON APR 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHEELER AND
EXTREME SOUTH CENTRAL HEMPHILL COUNTIES HAS EXPIRED...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3541 10052 3560 10051 3563 10015 3536 10016
TIME...MOT...LOC 2133Z 271DEG 15KT 3550 10040

$$

KJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:37 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 9, 12:37 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1237 PM CDT MON APR 9 2012

.AVIATION...
BRIEF UPPER RIDGE OVER THE PANHANDLES WILL SHIFT WESTWARD AND ALLOW
FOR AN UPPER TROUGH TO DROP SOUTHEASTWARD INTO THE PANHANDLES LATE
TODAY AND THIS EVENING. A COLD FRONT WILL PUSH SOUTH INTO THE GUYMON
AND DALHART TAF SITES BY 00Z TUESDAY. THUNDERSTORMS WILL DEVELOP
ACROSS THE TAF SITES BY 21Z TODAY AND CONTINUE UNTIL AROUND 06Z TO
10Z TUESDAY. VFR CONDITIONS EXPECTED EXCEPT FOR SOME MVFR TO IFR
CONDITIONS BETWEEN 10Z AND 18Z TUESDAY. SOUTH AND SOUTHWEST WINDS 10
TO 20 KNOTS WITH SOME HIGHER GUSTS WILL SHIFT TO THE NORTHEAST 5 TO
15 KNOTS AFTER THE PASSAGE OF THE COLD FRONT BY 00Z TUESDAY AT
DALHART AND GUYMON TAF SITES...AND BY 10Z TUESDAY AT THE AMARILLO TAF
SITE. EAST TO SOUTHEAST WINDS 10 TO 20 KNOTS WILL PREVAIL AFTER 15Z
TUESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 948 AM CDT MON APR 9 2012/

UPDATE...
AREAS OF FOG THAT DEVELOPED EARLY THIS MORNING HAVE DISSIPATED DUE TO
THE COMMENCE OF DAYTIME HEATING AND STRENGTHENING SOUTHWEST WINDS. A
SURFACE LOW WAS OVER THE WESTERN OK PANHANDLE THIS MORNING WHICH CAN
SERVE AS A POINT FOR CI. HOWEVER LAPS DATA AND SPC MESOSCALE ANALYSIS
BOTH INDICATE QUITE A BIT OF CIN ACROSS THE AREA. ALTHOUGH DAYTIME
HEATING WILL ERODE ANY CIN ACROSS THE AREA THIS AFTERNOON...THINK
CHANCES FOR STORMS THIS MORNING LOOK PRETTY SLIM AND THEREFORE HAVE
GONE AND REMOVED POPS ACROSS THE AREA THROUGH 18Z. REMAINDER OF THE
FORECAST LOOKS TO BE ON TRACK WITH STORMS DEVELOPING LATER THIS
AFTERNOON. UPDATED FORECASTS HAVE BEEN SENT.

CLK

PREV DISCUSSION... /ISSUED 645 AM CDT MON APR 9 2012/

AVIATION...
FOR THE 12Z TAFS...HAVE LOW TO MODERATE CONFIDENCE WITH RESPECT TO
THUNDERSTORM TIMING AND CHANCES AND ALSO POTENTIAL FOR LOW CIGS/VSBYS
TONIGHT.

ADDED VCTS REMARKS AT KAMA 21-02Z AND KDHT 21-00Z WHERE CONFIDENCE
OF OCCURRENCE IS MODERATE. POTENTIAL WILL EXIST FOR MVFR OR LOWER
VSBYS...GUSTY WINDS UP TO 50 KT...AND HAIL DIRECTLY BENEATH ANY
THUNDERSTORMS. CURRENTLY HAVE LOW CONFIDENCE IN TIMING ANY DIRECT
IMPACTS TO EITHER SITE.

AT KAMA...VFR CONDITIONS ARE EXPECTED THROUGH 10Z UNLESS A
THUNDERSTORM DIRECTLY IMPACTS THE TERMINAL. HAVE MODERATE CONFIDENCE
THAT IFR CONDITIONS WILL DEVELOP AFTER 10Z.

AT KDHT...VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE PERIOD
UNLESS A THUNDERSTORM DIRECTLY IMPACTS THE TERMINAL. THERE IS ALSO A
POTENTIAL FOR MVFR OR IFR CONDITIONS TO DEVELOP AFTER 07Z...BUT
CONFIDENCE OF OCCURRENCE IS LOW.

BRIEF IFR CIGS MAY OCCUR AT KGUY THROUGH 1330Z...BUT CONFIDENCE OF
OCCURRENCE IS LOW. HAVE MODERATE CONFIDENCE THAT MVFR /POSSIBLY EVEN
IFR/ CONDITIONS WILL DEVELOP BEHIND A COLD FRONT AFTER 05Z.

JACKSON

PREV DISCUSSION... /ISSUED 346 AM CDT MON APR 9 2012/

DISCUSSION...
LOW LEVEL MOISTURE HAS STARTED ITS TREK BACK ACROSS THE PANHANDLES
ON SOUTHEAST WINDS. LOW CLOUDS AND FOG WILL CONTINUE TO SPREAD
NORTHWEST AND SHOULD COVER MOST OF THE PANHANDLES BY SUNRISE. THE
CLOUDS AND FOG SHOULD BREAK UP FROM SOUTHWEST TO NORTHEAST THROUGH
THE LATE MORNING INTO THE EARLY AFTERNOON.

THIS MOIST SOUTHEAST FLOW IS FOUND BELOW A NORTHWEST FLOW ALOFT AS
AN UPPER LEVEL RIDGE AXIS STAYS TO OUR WEST TODAY. A COLD FRONT IS
EXPECTED TO MOVE SOUTH THROUGH THE OKLAHOMA PANHANDLE AND INTO THE
NORTHERN TEXAS PANHANDLE BY LATE THIS AFTERNOON. A SURFACE LOW IS
EXPECTED TO DEVELOP ALONG THIS FRONT OVER THE NORTH CENTRAL TEXAS
PANHANDLE. THIS LOW MAY HELP TO ENHANCE THE SOUTHEAST FLOW INTO THE
FRONT BY LATE THIS AFTERNOON...ESPECIALLY ACROSS THE EASTERN TEXAS
PANHANDLE. THE LOW LEVEL MOISTURE...SHEAR AND A WEAK UPPER LEVEL
SHORT WAVE TROUGH ARE EXPECTED TO COME TOGETHER OVER THE CENTRAL
AND EASTERN PANHANDLES TO BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY
EAST OF A GUYMON TO AMARILLO LINE. THIS SEVERE WEATHER WILL BE
SOMEWHAT CONDITIONAL BASED ON THE AMOUNT OF DAYTIME HEATING THAT CAN
BE REALIZED. IF THE LOW CLOUDS AND FOG TAKE LONGER TO DECREASE THEN
THIS MAY CUT DOWN ON THE SEVERE THREAT. PLEASE SEE THE LATEST
SWODY1 FOR THE LATEST DETAILS.

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AS LOW
LEVEL MOIST UPSLOPE FLOW DEVELOPS UNDER STEEP LAPSE RATES ALOFT.
AGAIN SEVERE THUNDERSTORMS WILL BE POSSIBLE.

BY WEDNESDAY...THE LARGE UPPER LEVEL TROUGH OVER THE WEST COAST
WILL BE LIFTING NORTHEAST ACROSS THE ROCKIES. THE SOUTHWEST FLOW
WILL INCREASE ACROSS THE PANHANDLES AND THIS WILL PROVIDE FAVORABLE
SHEAR FOR THUNDERSTORMS TO DEVELOP ONCE AGAIN. A DRYLINE AND PACIFIC
COLD FRONT WILL THEN MOVE ACROSS THE PANHANDLES WEDNESDAY NIGHT
INTO THURSDAY...PROVIDING LIFT FOR SHOWERS AND THUNDERSTORMS.

HAVE ADDED SOME SLIGHT CHANCE POPS FOR THE FAR EASTERN PANHANDLES
FRIDAY NIGHT AS A DRYLINE MAY HELP SPARK SOME SHOWERS AND
THUNDERSTORMS THERE.

THE JURY IS STILL OUT ON JUST HOW THE NEXT UPPER LEVEL TROUGH THAT
MOVES THROUGH THE ROCKIES WILL AFFECT OUR AREA LATE IN THE WEEKEND
INTO EARLY NEXT WEEK. FOR NOW WILL KEEP THE FORECAST DRY AND SEE IF
THE MODELS COME INTO BETTER AGREEMENT LATER.

FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FOR THE NEXT FEW
DAYS...SO FIRE WEATHER CONCERNS WILL BE LOW.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/05
Hazardous weather outlook, Apr 9, 3:05 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT MON APR 9 2012

OKZ001>003-TXZ001>020-101100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
305 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TONIGHT WITH THE GREATEST THREAT FOR SEVERE STORMS OVER
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE HAIL...DAMAGING
WINDS...WILL BE THE HAZARDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS MOST
OF THE PANHANDLES AND AGAIN ACROSS THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES SATURDAY. SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON
AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY
HAZARDS DURING THESE TIMES WILL BE LARGE HAIL AND DAMAGING WINDS....BUT
AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...LOCALLY HEAVY
RAIN CAN ALSO ACCOMPANY THESE STORMS...PARTICULARLY TUESDAY THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY...ESPECIALLY ACROSS THE EASTERN
TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SPOTTERS SHOULD ALSO BE READY
FOR POSSIBLE ACTIVATION TUESDAY AND WEDNESDAY.

CLK

In the hours before

Special weather statement, Apr 9, 2:00 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
200 PM CDT MON APR 9 2012

TXZ011>013-092000-
OLDHAM TX-POTTER TX-CARSON TX-
200 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR CARSON...POTTER AND
OLDHAM COUNTIES.

AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 34 MILES WEST OF PANTEX...OR ABOUT
15 MILES EAST OF VEGA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 3:01 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT MON APR 9 2012

TXZ007-008-012-013-092100-
HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-
301 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR CARSON...POTTER...
MOORE AND HUTCHINSON COUNTIES.

AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAKE
MEREDITH...OR ABOUT 20 MILES NORTH OF AMARILLO...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 3:11 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
311 PM CDT MON APR 9 2012

TXZ012-013-018-092115-
POTTER TX-CARSON TX-ARMSTRONG TX-
311 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR ARMSTRONG...CARSON
AND POTTER COUNTIES.

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 24 MILES WEST OF PANHANDLE...OR
ABOUT 8 MILES NORTH OF AMARILLO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 3:30 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 9 2012

TXZ014-015-092130-
GRAY TX-WHEELER TX-
330 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR WHEELER AND GRAY
COUNTIES.

AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEFORS...OR
ABOUT 13 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 5:01 PM CDTSevere Thunderstorm WarningAMAWheeler47 min
Apr 9, 5:10 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley65 min
Apr 9, 5:30 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler17 min
Apr 9, 6:04 PM CDTSevere Thunderstorm WarningAMACollingsworth56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.